MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number H74939419500810
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Ischemia (1942); Obstruction/Occlusion (2422); Arteriosclerosis/ Atherosclerosis (4437)
Date of Event 05/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: (b)(6).Age at time of event: 71 years.(b)(6).
 
Event or Problem Description
Elegance study.It was reported that occlusion occurred.The subject underwent treatment with the ranger drug coated balloon on 25-jan-2022 as a part of the elegance clinical trial.The first target lesion was in the right peroneal artery with proximal reference vessel diameter of 4.0 mm and distal reference vessel diameter of 4.0 mm with lesion length of 60 mm and 100% stenosis.Prior to target lesion treatment, pre dilation was performed using 3.5 mm x 100 mm and 4.0 mm x 120 mm sterling pta balloon.Treatment of first target lesion was performed by dilation with study device, ranger drug coated balloon 4.0 mmx 60 mm.Following treatment, the final residual stenosis was noted to be 0%.The second target lesion was in the right proximal popliteal artery with proximal reference vessel diameter of 5.2 mm and distal reference vessel diameter of 5.2 mm with lesion length of 100 mm and 100% stenosis.Prior to target lesion treatment pre dilation was performed using 3.5 mm x 100 mm and 4.0 mm x 120 mm sterling pta balloon.Treatment of second target lesion was performed by dilation of study device, ranger drug coated balloon 5.00 mm x 80 mm.Post target lesion treatment, 6 mm x 80 mm non-boston scientific bare metal stent was implanted.Following post dilation with 6 mm x 40 mm sterling balloon, the final residual stenosis was noted to be 0%.On the same day, the subject was discharged from the hospital on clopidogrel and aspirin.On 10-may-2022, the subject visited the hospital for study specific 6 month follow up with the complaints of recurrent right calf claudication from past 7 to 10 days without any rest pain.However, the subject physical examination was not consistent with acute limb ischemia.Additionally, during the time of the event, subject suffered from benign essential hypertension, critical lower limb ischemia and peripheral arteria disease.On 17-may-2022, the subject revisited the hospital with the symptoms of worsening right calf claudication and subsequently right lower extremity angiography was performed which revealed occlusion of distal superficial femoral artery (sfa), popliteal artery, tibioperoneal trunk, anterior tibial artery, posterior tibial artery and the peroneal artery is filled by collaterals and reaches the foot.On 17-may-2022, 112 days post index procedure, occlusion noted in right distal sfa was treated with rotational atherectomy and thrombectomy through a previously stented segment with return of a large amount of thrombotic material and the entire occluded segment including the right popliteal artery, tibioperoneal trunk was dilated with 4 mm balloon.Following, there was focal filling defect noted in distal popliteal artery suggestive of thrombus with possible superimposed dissection which was treated with balloon dilation using 4 mm x 60 mm balloon and placement of 5 mm x 60 mm non-boston scientific stent overlapping the previous stent.Following post dilation with 5 mm balloon, brisk flow with inline flow to the peroneal stent was noted and post dilation of distal sfa stent with 6 mm balloon, the residual stenosis in the proximal to sfa stent was noted to be 25%.On 17-may-2022, the event was considered resolved and was recommended to continue xarelto 2.5 mg twice daily, plavix 75 mg and aspirin 81 mg daily for 2-4 weeks.
 
Event or Problem Description
It was reported that occlusion occurred.The subject underwent treatment with the ranger drug coated balloon on (b)(6) 2022 as a part of the clinical trial.The first target lesion was in the right peroneal artery with proximal reference vessel diameter of 4.0 mm and distal reference vessel diameter of 4.0 mm with lesion length of 60 mm and 100% stenosis.Prior to target lesion treatment, pre dilation was performed using 3.5 mm x 100 mm and 4.0 mm x 120 mm sterling pta balloon.Treatment of first target lesion was performed by dilation with study device, ranger drug coated balloon 4.0 mmx 60 mm.Following treatment, the final residual stenosis was noted to be 0%.The second target lesion was in the right proximal popliteal artery with proximal reference vessel diameter of 5.2 mm and distal reference vessel diameter of 5.2 mm with lesion length of 100 mm and 100% stenosis.Prior to target lesion treatment pre dilation was performed using 3.5 mm x 100 mm and 4.0 mm x 120 mm sterling pta balloon.Treatment of second target lesion was performed by dilation of study device, ranger drug coated balloon 5.00 mm x 80 mm.Post target lesion treatment, 6 mm x 80 mm non-boston scientific bare metal stent was implanted.Following post dilation with 6 mm x 40 mm sterling balloon, the final residual stenosis was noted to be 0%.On the same day, the subject was discharged from the hospital on clopidogrel and aspirin.On (b)(6) 2022, the subject visited the hospital for study specific 6 month follow up with the complaints of recurrent right calf claudication from past 7 to 10 days without any rest pain.However, the subject physical examination was not consistent with acute limb ischemia.Additionally, during the time of the event, subject suffered from benign essential hypertension, critical lower limb ischemia and peripheral arteria disease.On (b)(6) 2022, the subject revisited the hospital with the symptoms of worsening right calf claudication and subsequently right lower extremity angiography was performed which revealed occlusion of distal superficial femoral artery (sfa), popliteal artery, tibioperoneal trunk, anterior tibial artery, posterior tibial artery and the peroneal artery is filled by collaterals and reaches the foot.On (b)(6) 2022, 112 days post index procedure, occlusion noted in right distal sfa was treated with rotational atherectomy and thrombectomy through a previously stented segment with return of a large amount of thrombotic material and the entire occluded segment including the right popliteal artery, tibioperoneal trunk was dilated with 4 mm balloon.Following, there was focal filling defect noted in distal popliteal artery suggestive of thrombus with possible superimposed dissection which was treated with balloon dilation using 4 mm x 60 mm balloon and placement of 5 mm x 60 mm non-boston scientific stent overlapping the previous stent.Following post dilation with 5 mm balloon, brisk flow with inline flow to the peroneal stent was noted and post dilation of distal sfa stent with 6 mm balloon, the residual stenosis in the proximal to sfa stent was noted to be 25%.On 17-may-2022, the event was considered resolved and was recommended to continue xarelto 2.5 mg twice daily, plavix 75 mg and aspirin 81 mg daily for 2-4 weeks.It was further reported that the first target lesion was in the right tibial peroneal trunk and right peroneal artery.The second target lesion was in the right proximal popliteal artery, right mid popliteal artery extending up to right distal popliteal artery.In addition, on (b)(6) 2022, lower extremity arterial duplex was performed which revealed atherosclerotic disease with triphasic flow consistent with 1-19% stenosis in the right common femoral artery; atherosclerotic disease with triphasic flow consistent with 1-19% stenosis in the right profunda artery; atherosclerotic disease with biphasic/triphasic flow consistent with < 50% stenosis in the right superficial femoral artery; occlusion of stent in the right popliteal artery; post obstructive monophasic flow in the right posterior tibial artery.Right anterior tibial artery and right tibial peroneal artery and peroneal arter were not visualized.Based on the findings, repeat angiography was recommended after a month with xarelto 2.5 mg restarted and advised to continue plavix.
 
Additional Manufacturer Narrative
A2 - age at time of event: 71 years.E1 - initial reporter facility name: (b)(6) healthcare.
 
Additional Manufacturer Narrative
H6: patient codes high blood pressure/ hypertension and ischemia added.A2 - age at time of event: 71 years.E1 - initial reporter facility name: (b)(6) healthcare.
 
Event or Problem Description
It was reported that occlusion occurred.The subject underwent treatment with the ranger drug coated balloon on (b)(6) 2022 as a part of the elegance clinical trial.The first target lesion was in the right peroneal artery with proximal reference vessel diameter of 4.0 mm and distal reference vessel diameter of 4.0 mm with lesion length of 60 mm and 100% stenosis.Prior to target lesion treatment, pre dilation was performed using 3.5 mm x 100 mm and 4.0 mm x 120 mm sterling pta balloon.Treatment of first target lesion was performed by dilation with study device, ranger drug coated balloon 4.0 mmx 60 mm.Following treatment, the final residual stenosis was noted to be 0%.The second target lesion was in the right proximal popliteal artery with proximal reference vessel diameter of 5.2 mm and distal reference vessel diameter of 5.2 mm with lesion length of 100 mm and 100% stenosis.Prior to target lesion treatment pre dilation was performed using 3.5 mm x 100 mm and 4.0 mm x 120 mm sterling pta balloon.Treatment of second target lesion was performed by dilation of study device, ranger drug coated balloon 5.00 mm x 80 mm.Post target lesion treatment, 6 mm x 80 mm non-boston scientific bare metal stent was implanted.Following post dilation with 6 mm x 40 mm sterling balloon, the final residual stenosis was noted to be 0%.On the same day, the subject was discharged from the hospital on clopidogrel and aspirin.On (b)(6) 2022, the subject visited the hospital for study specific 6 month follow up with the complaints of recurrent right calf claudication from past 7 to 10 days without any rest pain.However, the subject physical examination was not consistent with acute limb ischemia.Additionally, during the time of the event, subject suffered from benign essential hypertension, critical lower limb ischemia and peripheral arteria disease.On (b)(6) 2022, the subject revisited the hospital with the symptoms of worsening right calf claudication and subsequently right lower extremity angiography was performed which revealed occlusion of distal superficial femoral artery (sfa), popliteal artery, tibioperoneal trunk, anterior tibial artery, posterior tibial artery and the peroneal artery is filled by collaterals and reaches the foot.On (b)(6) 2022, 112 days post index procedure, occlusion noted in right distal sfa was treated with rotational atherectomy and thrombectomy through a previously stented segment with return of a large amount of thrombotic material and the entire occluded segment including the right popliteal artery, tibioperoneal trunk was dilated with 4 mm balloon.Following, there was focal filling defect noted in distal popliteal artery suggestive of thrombus with possible superimposed dissection which was treated with balloon dilation using 4 mm x 60 mm balloon and placement of 5 mm x 60 mm non-boston scientific stent overlapping the previous stent.Following post dilation with 5 mm balloon, brisk flow with inline flow to the peroneal stent was noted and post dilation of distal sfa stent with 6 mm balloon, the residual stenosis in the proximal to sfa stent was noted to be 25%.On 17-may-2022, the event was considered resolved and was recommended to continue xarelto 2.5 mg twice daily, plavix 75 mg and aspirin 81 mg daily for 2-4 weeks.It was further reported that the first target lesion was in the right tibial peroneal trunk and right peroneal artery.The second target lesion was in the right proximal popliteal artery, right mid popliteal artery extending up to right distal popliteal artery.In addition, on (b)(6) 2022, lower extremity arterial duplex was performed which revealed atherosclerotic disease with triphasic flow consistent with 1-19% stenosis in the right common femoral artery; atherosclerotic disease with triphasic flow consistent with 1-19% stenosis in the right profunda artery; atherosclerotic disease with biphasic/triphasic flow consistent with < 50% stenosis in the right superficial femoral artery; occlusion of stent in the right popliteal artery; post obstructive monophasic flow in the right posterior tibial artery.Right anterior tibial artery and right tibial peroneal artery and peroneal arter were not visualized.Based on the findings, repeat angiography was recommended after a month with xarelto 2.5 mg restarted and advised to continue plavix.It was again further reported that the second target lesion was in the right proximal popliteal artery and was classified as tasc ii a lesion.Additionally, post-dilation was completed with 6 mm x 40 mm and 5 mm x 40 mm sterling balloons.On (b)(6) 2022, the subject experienced recurrent right calf claudication without any rest pain.
 
Additional Manufacturer Narrative
A2 - age at time of event: 71 years.E1 - initial reporter facility name: (b)(6) hospital.
 
Event or Problem Description
It was reported that occlusion occurred.The subject underwent treatment with the ranger drug coated balloon on (b)(6) 2022 as a part of the elegance clinical trial.The first target lesion was in the right peroneal artery with proximal reference vessel diameter of 4.0 mm and distal reference vessel diameter of 4.0 mm with lesion length of 60 mm and 100% stenosis.Prior to target lesion treatment, pre dilation was performed using 3.5 mm x 100 mm and 4.0 mm x 120 mm sterling pta balloon.Treatment of first target lesion was performed by dilation with study device, ranger drug coated balloon 4.0 mmx 60 mm.Following treatment, the final residual stenosis was noted to be 0%.The second target lesion was in the right proximal popliteal artery with proximal reference vessel diameter of 5.2 mm and distal reference vessel diameter of 5.2 mm with lesion length of 100 mm and 100% stenosis.Prior to target lesion treatment pre dilation was performed using 3.5 mm x 100 mm and 4.0 mm x 120 mm sterling pta balloon.Treatment of second target lesion was performed by dilation of study device, ranger drug coated balloon 5.00 mm x 80 mm.Post target lesion treatment, 6 mm x 80 mm non-boston scientific bare metal stent was implanted.Following post dilation with 6 mm x 40 mm sterling balloon, the final residual stenosis was noted to be 0%.On the same day, the subject was discharged from the hospital on clopidogrel and aspirin.On (b)(6) 2022, the subject visited the hospital for study specific 6 month follow up with the complaints of recurrent right calf claudication from past 7 to 10 days without any rest pain.However, the subject physical examination was not consistent with acute limb ischemia.Additionally, during the time of the event, subject suffered from benign essential hypertension, critical lower limb ischemia and peripheral arteria disease.On (b)(6) 2022, the subject revisited the hospital with the symptoms of worsening right calf claudication and subsequently right lower extremity angiography was performed which revealed occlusion of distal superficial femoral artery (sfa), popliteal artery, tibioperoneal trunk, anterior tibial artery, posterior tibial artery and the peroneal artery is filled by collaterals and reaches the foot.On (b)(6) 2022, 112 days post index procedure, occlusion noted in right distal sfa was treated with rotational atherectomy and thrombectomy through a previously stented segment with return of a large amount of thrombotic material and the entire occluded segment including the right popliteal artery, tibioperoneal trunk was dilated with 4 mm balloon.Following, there was focal filling defect noted in distal popliteal artery suggestive of thrombus with possible superimposed dissection which was treated with balloon dilation using 4 mm x 60 mm balloon and placement of 5 mm x 60 mm non-boston scientific stent overlapping the previous stent.Following post dilation with 5 mm balloon, brisk flow with inline flow to the peroneal stent was noted and post dilation of distal sfa stent with 6 mm balloon, the residual stenosis in the proximal to sfa stent was noted to be 25%.On (b)(6) 2022, the event was considered resolved and was recommended to continue xarelto 2.5 mg twice daily, plavix 75 mg and aspirin 81 mg daily for 2-4 weeks.It was further reported that the first target lesion was in the right tibial peroneal trunk and right peroneal artery.The second target lesion was in the right proximal popliteal artery, right mid popliteal artery extending up to right distal popliteal artery.In addition, on (b)(6) 2022, lower extremity arterial duplex was performed which revealed atherosclerotic disease with triphasic flow consistent with 1-19% stenosis in the right common femoral artery; atherosclerotic disease with triphasic flow consistent with 1-19% stenosis in the right profunda artery; atherosclerotic disease with biphasic/triphasic flow consistent with < 50% stenosis in the right superficial femoral artery; occlusion of stent in the right popliteal artery; post obstructive monophasic flow in the right posterior tibial artery.Right anterior tibial artery and right tibial peroneal artery and peroneal arter were not visualized.Based on the findings, repeat angiography was recommended after a month with xarelto 2.5 mg restarted and advised to continue plavix.It was again further reported that the second target lesion was in the right proximal popliteal artery and was classified as tasc ii a lesion.Additionally, post-dilation was completed with 6 mm x 40 mm and 5 mm x 40 mm sterling balloons.On (b)(6) 2022, the subject experienced recurrent right calf claudication without any rest pain.It was again further reported that the causality of the ranger drug coated balloon was downgraded to not related.

Brand Name
RANGER?
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key14646800
Report Number2134265-2022-06454
Device Sequence Number20257156
Product Code ONU
UDI-Device Identifier08714729975960
UDI-Public(01)08714729975960(17)230727(10)4676H21
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Model NumberH74939419500810
Device Catalogue NumberH74939419500810
Device Lot Number04676H21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer04/16/2025
05/30/2025
09/01/2025
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date05/06/2025
06/05/2025
09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceBlack Or African American